Alert archive / Minnesota / River Flood Warnings in 2024
River Flood Warning 37, NWS Twin Cities, MN
NWS Twin Cities, MN issued this river flood warning at Jul 7, 2024, 9:22 AM CDT for Brown County, Minnesota. It took effect at Jul 7, 2024, 1:00 PM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2024, 9:22 AM CDT (14:22 UTC)
- In effect from
- Jul 7, 2024, 1:00 PM CDT
- Expired
- Jul 8, 2024, 11:17 AM CDT
- In force
- 22 hr
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Brown County, MN
The radar
The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cottonwood River (MN) above Springfield (SPFM5).
- Action stage
- 21 ft
- Minor stage
- 24 ft
- Moderate stage
- 27 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05316950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
928
WGUS43 KMPX 071422
FLWMPX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
922 AM CDT Sun Jul 7 2024
...The National Weather Service in the Twin Cities has issued a
Flood Warning for the following rivers in Minnesota...
Cottonwood River Above Springfield affecting Brown County.
Cottonwood River at New Ulm affecting Brown County.
.Recent rainfall will lead to rising levels along the Cottonwood
River back into minor flood stage. A quieter weather pattern will
allow for river levels to begin receding below flood stage within
the first half of this week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
&&
MNC015-080530-
/O.NEW.KMPX.FL.W.0037.240707T1800Z-240710T0600Z/
/SPFM5.1.ER.240707T1800Z.240708T1200Z.240709T1200Z.NO/
922 AM CDT Sun Jul 7 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO EARLY WEDNESDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Cottonwood River above Springfield.
* WHEN...From this afternoon to early Wednesday morning.
* ADDITIONAL DETAILS...
- At 830 AM CDT Sunday, the stage was 21.7 feet.
- The river is rising.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 22.6 feet tomorrow morning. It
will then fall below flood stage Tuesday morning.
- Flood stage is 22.0 feet.
- Flood History...This crest compares to a previous crest of
22.5 feet on 03/22/1978.
&&
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
4417 9510
$$
MNC015-080530-
/O.NEW.KMPX.FL.W.0038.240708T0730Z-240711T0300Z/
/NWUM5.1.ER.240708T0730Z.240709T0000Z.240710T0900Z.NO/
922 AM CDT Sun Jul 7 2024
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO LATE WEDNESDAY
EVENING...
* WHAT...Minor flooding is forecast.
* WHERE...Cottonwood River at New Ulm.
* WHEN...From late tonight to late Wednesday evening.
* IMPACTS...At 11.0 feet, Flood waters begin to impact low lying
areas...and some roads along the river.
* ADDITIONAL DETAILS...
- At 800 AM CDT Sunday, the stage was 9.7 feet.
- The river is rising.
- Forecast...The river is expected to rise above flood stage
tonight to a crest of 11.7 feet tomorrow evening. It will
then fall below flood stage Wednesday morning.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.6 feet on 05/22/2017.
&&
LAT...LON 4431 9446 4427 9441 4428 9451 4426 9456
4426 9461 4428 9463 4428 9465 4427 9468
4425 9468 4423 9470 4425 9471 4425 9470
4429 9469 4430 9465 4430 9462 4428 9459
4428 9456 4430 9451 4430 9448
$$
Dunleavy2 follow-up statements
934
WGUS83 KMPX 080201
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
901 PM CDT Sun Jul 7 2024
...The Flood Warning continues for the following rivers in Minnesota
and Wisconsin...
Cottonwood River Above Springfield affecting Brown County.
Cottonwood River at New Ulm affecting Brown County.
Cannon River at Northfield affecting Rice and Dakota Counties.
Minnesota River at Savage affecting Hennepin, Carver, Dakota and
Scott Counties.
Minnesota River at Henderson MN19 affecting Sibley, Le Sueur and
Scott Counties.
Minnesota River near Jordan affecting Sibley, Carver and Scott
Counties.
Minnesota River at Morton affecting Redwood and Renville Counties.
Mississippi River near Hastings L/D 2 (COE) affecting Pierce,
Washington and Dakota Counties.
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Mississippi River at St. Paul affecting Washington, Dakota and
Ramsey Counties.
.Recent rainfall has led to brief rises across southern Minnesota.
Any additional shower and thunderstorm chances through mid-week
will further delay the eventual recession back into action stage
later this week.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
MNC037-123-163-080315-
/O.CAN.KMPX.FL.W.0025.000000T0000Z-240708T0201Z/
/STPM5.3.ER.240623T2340Z.240629T1735Z.240707T2247Z.NO/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Mississippi River at St. Paul.
* ADDITIONAL DETAILS...
- At 810 PM CDT Sunday, the stage was 13.9 feet.
- Forecast...The river is expected to fall to 10.9 feet Sunday,
July 14.
&&
LAT...LON 4490 9319 4491 9316 4496 9309 4495 9303
4492 9300 4482 9298 4479 9294 4479 9288
4476 9291 4476 9293 4475 9294 4475 9299
4477 9303 4482 9302 4489 9304 4493 9308
4489 9314 4489 9318
$$
MNC015-081715-
/O.EXT.KMPX.FL.W.0037.000000T0000Z-240710T0300Z/
/SPFM5.1.ER.000000T0000Z.240708T0130Z.240709T0900Z.NO/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TUESDAY EVENING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Cottonwood River above Springfield.
* WHEN...Until late Tuesday evening.
* ADDITIONAL DETAILS...
- At 830 PM CDT Sunday, the stage was 22.6 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 830 PM CDT Sunday was 22.6 feet.
- Forecast...The river is expected to fall below flood stage
early Tuesday morning and continue falling to 16.3 feet
Sunday, July 14.
- Flood stage is 22.0 feet.
- Flood History...This crest compares to a previous crest of
22.5 feet on 03/22/1978.
&&
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
4417 9510
$$
MNC037-131-080815-
/O.EXT.KMPX.FL.W.0036.000000T0000Z-240708T0815Z/
/NRFM5.1.ER.240705T0415Z.240706T0545Z.240708T0215Z.UU/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Cannon River at Northfield.
* WHEN...Until late tonight.
* IMPACTS...At 897.0 feet, Water backs up into businesses along
river in downtown Northfield. Riverwalk on west side of town
begins to flood.
* ADDITIONAL DETAILS...
- At 830 PM CDT Sunday, the stage was 897.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 830 PM CDT Sunday was 897.5 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 894.6 feet Friday
evening.
- Flood stage is 897.0 feet.
- Flood History...This crest compares to a previous crest of
896.3 feet on 09/06/2018.
&&
LAT...LON 4443 9322 4450 9314 4453 9302 4450 9302
4445 9312 4441 9318
$$
MNC015-081715-
/O.EXT.KMPX.FL.W.0038.240708T1030Z-240710T1800Z/
/NWUM5.1.ER.240708T1030Z.240709T0000Z.240710T0000Z.NO/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO EARLY WEDNESDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Cottonwood River at New Ulm.
* WHEN...From late tonight to early Wednesday afternoon.
* IMPACTS...At 11.0 feet, Flood waters begin to impact low lying
areas...and some roads along the river.
* ADDITIONAL DETAILS...
- At 800 PM CDT Sunday, the stage was 10.5 feet.
- Forecast...The river is expected to rise above flood stage
late tonight to a crest of 11.4 feet tomorrow evening. It
will then fall below flood stage Tuesday evening.
- Flood stage is 11.0 feet.
- Flood History...This crest compares to a previous crest of
11.4 feet on 05/29/2012.
&&
LAT...LON 4431 9446 4427 9441 4428 9451 4426 9456
4426 9461 4428 9463 4428 9465 4427 9468
4425 9468 4423 9470 4425 9471 4425 9470
4429 9469 4430 9465 4430 9462 4428 9459
4428 9456 4430 9451 4430 9448
$$
MNC037-163-WIC093-081715-
/O.CON.KMPX.FL.W.0024.000000T0000Z-240710T1200Z/
/HSTM5.3.ER.240624T0007Z.240629T1930Z.240709T0000Z.NO/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL WEDNESDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Mississippi River near Hastings L/D 2 (COE).
* WHEN...Until Wednesday morning.
* ADDITIONAL DETAILS...
- At 830 PM CDT Sunday, the stage was 15.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 830 PM CDT Sunday was 15.8 feet.
- Forecast...The river is expected to fall below flood stage
tomorrow evening and continue falling to 13.0 feet Sunday,
July 14.
- Flood stage is 15.0 feet.
- Flood History...This crest compares to a previous crest of
15.5 feet on 05/11/1950.
&&
LAT...LON 4479 9288 4476 9285 4476 9281 4472 9273
4465 9273 4468 9277 4470 9277 4472 9281
4473 9284 4476 9291
$$
MNC019-037-053-139-081715-
/O.CON.KMPX.FL.W.0017.000000T0000Z-000000T0000Z/
/SAVM5.3.ER.000000T0000Z.240629T0800Z.000000T0000Z.NO/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Savage.
* WHEN...Until further notice.
* IMPACTS...At 705.0 feet, Flood waters begin to impact the park
road at Fort Snelling State Park.
* ADDITIONAL DETAILS...
- At 800 PM CDT Sunday, the stage was 706.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 800 PM CDT Sunday was 707.0 feet.
- Forecast...The river is expected to fall to 703.3 feet
Sunday, July 14.
- Flood stage is 702.0 feet.
- Flood History...This crest compares to a previous crest of
706.8 feet on 06/29/1984.
&&
LAT...LON 4481 9358 4482 9352 4482 9343 4480 9337
4479 9334 4480 9330 4482 9326 4486 9321
4490 9319 4489 9318 4489 9314 4488 9316
4483 9319 4477 9330 4477 9338 4479 9353
4478 9356
$$
MNC079-139-143-081715-
/O.CON.KMPX.FL.W.0015.000000T0000Z-240711T1800Z/
/HENM5.3.ER.240619T0005Z.240627T1000Z.240711T0000Z.NO/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY THURSDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Henderson MN19.
* WHEN...Until early Thursday afternoon.
* IMPACTS...At 732.5 feet, Water begins encroaching on highway 19
east of Henderson.
* ADDITIONAL DETAILS...
- At 830 PM CDT Sunday, the stage was 732.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 830 PM CDT Sunday was 732.8 feet.
- Forecast...The river is expected to fall below flood stage
Wednesday evening and continue falling to 729.3 feet Sunday,
July 14.
- Flood stage is 732.0 feet.
- Flood History...This crest compares to a previous crest of
732.7 feet on 06/19/2001.
&&
LAT...LON 4446 9394 4448 9393 4449 9392 4456 9392
4459 9391 4461 9388 4463 9385 4464 9379
4462 9379 4461 9383 4459 9387 4455 9388
4451 9388 4446 9388 4447 9390 4445 9391
$$
MNC019-139-143-081715-
/O.CON.KMPX.FL.W.0014.000000T0000Z-000000T0000Z/
/JDNM5.3.ER.240619T0048Z.240628T1030Z.000000T0000Z.NO/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River near Jordan.
* WHEN...Until further notice.
* IMPACTS...At 26.7 feet, The bridge at Scott County Road 9 and
Carver County Road 11/Jonathan Carver Parkway will be closed.
* ADDITIONAL DETAILS...
- At 745 PM CDT Sunday, the stage was 27.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 745 PM CDT Sunday was 27.3 feet.
- Forecast...The river is expected to fall to 25.2 feet Sunday,
July 14.
- Flood stage is 25.0 feet.
- Flood History...This crest compares to a previous crest of
27.2 feet on 05/13/1993.
&&
LAT...LON 4464 9379 4465 9375 4469 9368 4471 9368
4470 9367 4470 9365 4471 9363 4472 9364
4473 9364 4478 9362 4481 9358 4478 9356
4476 9358 4470 9359 4467 9362 4464 9370
4462 9379
$$
MNC127-129-081715-
/O.CON.KMPX.FL.W.0006.000000T0000Z-240713T1800Z/
/MTNM5.2.ER.240524T2233Z.240624T1930Z.240713T0000Z.NO/
901 PM CDT Sun Jul 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL EARLY SATURDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Minnesota River at Morton.
* WHEN...Until early Saturday afternoon.
* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in
North Redwood.
* ADDITIONAL DETAILS...
- At 800 PM CDT Sunday, the stage was 21.8 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 800 PM CDT Sunday was 21.8 feet.
- Forecast...The river is expected to rise to a crest of 21.9
feet just after midnight tonight. It will then fall below
flood stage Friday evening.
- Flood stage is 21.0 feet.
- Flood History...This crest compares to a previous crest of
21.9 feet on 04/04/2007.
&&
LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
4457 9504 4457 9502 4455 9496 4453 9492
4452 9487 4448 9487 4450 9491 4452 9496
4454 9505 4455 9509 4457 9513
$$
BPH516
WGUS83 KMPX 081617
FLSMPX
Flood Statement
National Weather Service Twin Cities/Chanhassen MN
1117 AM CDT Mon Jul 8 2024
...The Flood Warning is cancelled for the following rivers in
Minnesota...
Cottonwood River Above Springfield affecting Brown County.
.The river has reached crest and has fallen below flood stage as of
this morning and is expected to continue falling this week.
MNC015-081730-
/O.CAN.KMPX.FL.W.0037.000000T0000Z-240708T1617Z/
/SPFM5.1.ER.000000T0000Z.240708T0130Z.240708T0945Z.NO/
1117 AM CDT Mon Jul 8 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Cottonwood River Above Springfield.
* ADDITIONAL DETAILS...
- At 1030 AM CDT Monday, the stage was 21.7 feet.
- The river is falling.
- Forecast...The river is expected to fall to 16.2 feet Monday,
July 15.
&&
LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
4417 9510
$$
DunleavyWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Jul 7, 5:56 AM CDT, 3 hours 26 minutes earlier. Its key messages:
- Chances for diurnally-driven showers and storms continue for the next few days.
- Temperatures will gradually warm through the period with decent chances at the year's first 90 at MSP next weekend.
Area forecast discussion, Jul 7, 5:56 AM CDT, 3 hours 26 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 556 AM CDT Sun Jul 7 2024 .KEY MESSAGES... - Chances for diurnally-driven showers and storms continue for the next few days. - Temperatures will gradually warm through the period with decent chances at the year's first 90 at MSP next weekend. && .DISCUSSION... Issued at 334 AM CDT Sun Jul 7 2024 Showers and thunderstorms have mostly dissipated early this morning, with the exception across southeastern MN and parts of western WI. This latest round is a result of an MCV near Lake Mille Lacs which continues northeast toward DLH. Water vapor imagery shows numerous such disturbances littering the northern and central Plains, Upper Midwest, and into southern Canada, within a broad long wave trough. These disturbances will be the foci for mostly diurnally-driven scattered convection through midweek, with nothing looking particularly widespread or heavy. CAMs and global guidance highlight areas in western MN and western WI as the locations with the most widespread activity this afternoon. It is in these areas greater instability will develop, with a minimum across eastern and south central MN. A couple stronger storms are possible across southeast MN and western WI where 25 kts of bulk shear could help organization. Otherwise, activity should wane gradually following sunset this evening. Cyclonic flow continues Monday, Tuesday, and possibly into Wednesday due to the remnants of TC Beryl tracking northeast into the Great Lakes. Each afternoon will feature about 500 J/kg CAPE and 20 kts of shear or less, leading to disorganized convection likely forming near weak disturbances or outflow boundaries. Isolated to scattered coverage of storms can be expected. Beyond Wednesday, ridging will finally build east from the West Coast. A broad area of ridging will span the CONUS, with no real discernible center. An active pattern will continue across Canada, so it's possible there may be occasional intrusions of cooler air from the north if weaknesses in the ridge develop. That would also lead to thunderstorm chances, although extended model guidance are trending drier on QPF. Highs well into the 80s, and possibly low 90s, will become common next weekend and early the following week. Dew points may also increase into the 70s which would limit cooling at night and lead to increased HeatRisk. After a cool, wet summer so far, the pattern finally appears to be changing. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 553 AM CDT Sun Jul 7 2024 Morning fog should burn off quickly after sunrise for AXN/RWF/STC, with winds remaining fairly weak but efficient mixing once again expected. Elected to forego a -TS mention with this round once again as coverage is going to be spotty with airmass type showers and weak storms this afternoon. The primary time period will span roughly 20-00z, after which point anything left should break up and weaken. KMSP...Did not mention -TS in the TAF itself with confidence in seeing VCTS roughly 15-20 percent at this time. The window is also fairly narrow, roughly 20-00z. /OUTLOOK FOR KMSP/ MON...VFR, chc PM -TSRA. Wind W 5kts. TUE...VFR, chc PM -TSRA. Wind NW 5kts. WED...VFR, chc PM -TSRA. Wind NE 5kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Borghoff AVIATION...TDH
Hazardous weather outlook, Jul 7, 3:16 AM CDT, 6 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 316 AM CDT Sun Jul 7 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 080830- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 316 AM CDT Sun Jul 7 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Isolated showers and thunderstorms this afternoon and evening. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:33 PM CDT | Special Weather Statement | MPX | Kandiyohi | 27 min |
| Jul 6, 7:48 PM CDT | Special Weather Statement | MPX | Brown | 42 min |
| Jul 6, 8:07 PM CDT | Special Weather Statement | MPX | Meeker | 38 min |
| Jul 7, 9:22 AM CDT | River Flood Warning | MPX | Brown | 32 hr |
Nearby
River Flood Warnings in Minnesota, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.